# SDR CA960916010

- Difficulty date: September 3, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Engine: Lyc O320D2A
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Part number: LW17060
- Condition: Cracked
- Location: Prop Flange
- Part time: 1,414 hours
- Stage of operation: IN
- Nature of condition: B, K
- Precautionary procedure: K

## Discrepancy

(CAN) PILOT REPORTED AN OIL LEAK IN THE PROP AREA AND AN OIL SMELL IN THE CABIN. INVESTIGATION REVEALED THAT THE CRANKSHAFT ASSEMBLY HAD A CRACK FROM THE PROP FLANGE GOING IN A SPIRAL AFT OF THE FLANGE ON THE CRANKSHAFT. THE CRACK WAS APPROXIMATELY 4.5" LONG AND OPENED WITH THE ROTATIONAL MOVEMENT OF THE PROP. THE ENGINE WILL BE REMOVED AND SENT FOR REPAIR.
